MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® I.C. FOLEY CATHETER
Model Number 0166SI26
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event was inconclusive as no sample was returned for evaluation.It was unknown whether the device had met relevant specifications.The product was used for urological care.It was unknown whether the product had caused the reported failure.Potential root cause for this failure mode could be user related (example: over aspirated, incorrect syringe/collapse lumen/sac close eye/valve damage).The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿[warnings] method for use: do not inflate the balloon in the urethra.[the urethra may be injured.] (do not pull the catheter hard.[the bladder/urethra may beinjured.] applicable patients (1)patients with delirium who might pull out catheter [when patient tugs at catheter unconsciously, the bladder and urethra may be damaged.] [contraindications] method for use: do not reuse.Do not resterilize.Be careful that the catheter is not exposed to ointments, contrast medium or oil-based lubricants (including vegetable oils such as olive oil, mineral oils such as white petrolatum and animal oils).[they may damage the device and may burst balloon.] do not hold the device with forceps, etc.Avoid contact with any blades or sharp-edged instruments.[catheter damage may cause balloon rupture and accidental balloon removal or failure to deflate or remove the balloon.] applicable patients who are or have been allergic to natural rubberlatex.Patients with known allergy to silver-containing catheter.[shape, configuration and principles] bardex®silver lubricath®foleycatheter is a balloon catheter.Some may include a syringe prefilled with sterile water and a water-soluble lubricant as an accessory.Material balloon catheter: natural rubber latex, polyurethane, silver this product is made with bacti-guard®silver alloy coating.Sizes of catheters available in sizes 12 to26every 2fr ballooncatheter accessories syringe prefilled with sterile water water-soluble lubricant (neither of them maybe included in some product variations.) [intended use & effect-efficacy] this device is an indwelling catheter in thebladder for urinary drainage.[directions for use] method of use: the device is intended for single use only and is not reusable.Cleanse the area around the external urethral meatus with the cotton balls immersed in the antiseptics.Lubricate the distal end of the catheter with water-soluble lubricant.Insert catheter into the urethral meatus and advance it until the balloon enters the bladder and urine flows out through the catheter.Using a needle-less syringe, infuse the specified volumeof sterile water into the inflation lumen to inflate the balloon.Pull catheter to seat the balloon at the level of the bladder neck and secure placement.To deflate balloon and remove catheter, inserta luertip(needleless) syringe in the inflation valve to allow the water to drain spontaneously.After balloon deflation, withdraw the catheter while confirming that no resistance is encountered.Precautions for use.When resistance is encountered in inserting catheter, stop the procedure andremove the catheter.When deflating balloon, do not aspirate with a syringeby hands.[the inflation lumen for balloon deflation may be occluded by negative pressure, and as a result the cathetercannot be removed.] when inserting catheter with astylet, confirm that the stylet has reached the tip of the catheter, and make sure to keep the stylet in place inside the catheter during insertion.No substance except sterile water should be used to inflate the balloon.[if contrast medium is used,balloon may burst.If normal saline is used, crystallized salt may occlude the inflation lumen to prevent deflation of the balloon.If air is used, air may escape to cause inadvertent deflation of the balloon so that the catheter may come out prematurely.] do not wipe catheter surface with organic solvents such as alcohol.Do not aspirate urine through drainage funnel wall.Since movement of the body, etc.May twist or bend catheter to cause occlusion, care should be taken to fix the catheter securely.When urinary flow cannot be noted, confirm that the catheter is neither occluded nor broken.Precautions for use (exercise caution when using the device in the following patients) exercise caution when using the device in patients with high urinary calcium levels as encrustation on the balloon surface, catheter occlusion or damage may occur.Important precautions when catheter is inadvertently removed, inspect the balloon and shaft of catheter for rupture, defect, etc.Before inserting a new catheter.When any part oftheballoon and/or the catheteris missing, consider removing them using a cystoscope.When it is difficult to remove catheter by deflating the balloon, take appropriate measures according the section ¿troubleshooting¿.Troubleshooting when it is difficult to remove catheter by deflating the balloon (expressed as ¿removal-difficult case¿ hereinafter), take appropriate measures according to the following procedures.The following two methods are available for removal-difficult cases.Non-rupture method (sterile water is withdrawn without bursting the balloon.) balloon-rupture method with balloon-rupture method, fragments of the ruptured balloon mayremain in the bladder.Therefore, try non-rupture method first.Non-rupture method attach luer tip syringe to the inflationvalve.Inject an additional amount of sterile water into the inflation lumen and pump the plunger.If situationwouldn't be improved with 1), sever the inflation funnel of valve.If situation wouldn¿t be improved with 2), sever the catheter shaft while holding it with forceps so that the distal segment may not be drawn into the urethra.If situation wouldn't be improved with3), insert a needle into the inflation lumen and pump the plunger.If situation wouldn't be improved with 4), insert a fine steel wire through the inflation lumen of catheter.Balloon-rupture method: inject 100-200ml/cc of saline solution warmed to body temperature into the bladder through the drainage lumen, and then inject a large amount of water or 10-15 ml/cc of mineral oil into the balloon through the inflation lumen with a needle to induce rupture.After rupture of the balloon, irrigate the bladder.(fig.5) if situation wouldn't be improved with 1), attempt following procedures.Under the radioscopic observation, infuse a contrast medium into the bladder, and burst the balloon by suprapubic puncture of the bladder.In male patients, burst the balloon by puncture with a needle from the perineal (or suprapubic) region or through the rectumunder ultrasonographic guidance.In female patients, burst the balloon by insertion of a needle along the urethra.Malfunction and adverse events: (1) malfunction, catheter kinking, damage, rupture, difficulty or failure to remove the device, cclusion of catheter inner lumens, encrustation.Accidental removal of the device due to leakage of sterile water or balloon rupture: device damage due to inappropriate use (2) adverse events, urinary-tract infection, hemorrhage, hematuria, allergy reaction to the device, calculus formation, edema, pain, discomfort, injury of bladder or urethral, urethritis, urinary incontinence, retained balloon fragments.[storage method and expiration date] storage store in a dry, cool place away from heat, moisture, and direct sunlight.Expiration date indicated on the direct package and the outer box.¿.
 
Event or Problem Description
It was reported that the foley catheter locked up and did not deflate.Per email from cardinal health on (b)(6) 2022, it was reported that the foley catheter would get stuck and would not deflate.

Brand Name
BARDEX® I.C. FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key14137601
Report Number1018233-2022-02662
Device Sequence Number17140418
Product Code MJC
UDI-Device Identifier00801741016899
UDI-Public(01)00801741016899
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K910318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number0166SI26
Device Catalogue Number0166SI26
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2022
Initial Report FDA Received Date04/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown